I can only fall asleep when I lay on my stomach but am afraid that this will move the juvederm in my face. Also, one side of my face seems puffier than the rest. I'm afraid it's been overfilled.
Can I Sleep on my Stomach (My Face Pressed in Pillow) After Getting a Juvederm Injection?
Doctor Answers 11
Sleeping after Juvederm
Sure, you can sleep on your stomach after Juvederm
I caution patients to avoid pushing on the Juvederm treated area for the first 2 hours. It can be a little soft and pressure may change the shape. After 2 hours, all is well and the result will be beautiful for up to a year.
Sleeping after filler
A good night sleep is a good night sleep. It takes a lot of effort to mobilize fillers. I do not think that a pillow will cause it to shift in any way.
You might also like...
Will Sleeping on My Face Move The Juvederm?
Theoretically is should not, since the product does not move that much after placement. However, if the Juvederm was placed in your nasolabial fold out toward your cheek and not closer to your mouth, it will make one side look puffier. It is pretty easy to fix though, ask your doctor to place a small amount of hyaluronidase, an enzyme that dissolves any Hyaluronic Acid filler into the puffier side to take it down. It usually goes down in several days. One thing I have seen is with Juvederm under the eyes, is that a patient may leave the office with no bruises but states they slept on their face and developed a bruise 3-4 days later. Since the eye area is delicate, the product could potentially push against a small capillary and cause brusing later. So I would say you are safe sleeping on your face except for under eye placement.
Sleeping on your stomach should not disturb Juvederm injection
It takes more pressure to move the Juvederm from the injected area than putting your face on the pillow, so no worries about sleeping on your stomach.
As far as overfilling is concerned, if the injection is recent, there may just be more swelling on one side than on the other. I would apply an ice pack, covered by a tissue or thin cloth, to the area for 5 minutes every two hours for two days total, and see if the difference diminishes. If not, I would recommend seeing your doctor.
We are all asymmetrical, that is one side differs by a little or sometimes by quite a bit from the other. The two sides may require different amounts of Juvederm to look even.
Juvederm requires vigorous massage to dislodge, the weight or pressure is distributed from sleeping on the face. We all move during sleep
Sleeping on Juvederm -filled area should not make it shift
Swelling might be more from placing the Juvederm-treated side down on a pillow while sleeping, but it should not shift the product. If you're concerned about overfilling then see your doctor in a week to two after it was done for an evaluation. It might be hard to judge if the swelling persists because of sleeping on that side.
Sleeping on your Juvederm injection
Juvederm can be dislocated with considerable force directly after the injection. Sleeping on a soft pillow should not move your precious Juvederm.
It is always best to sleep on your back...
You will actually wrinkle less over the years if you are a back sleeper. If this is not possible, you do not have to fear Juvederm will move. The side you sleep on more will be puffier after Juvederm injections for a while, however. I would not recommend you add to the problem by getting more filler. If you have asymmetry in the afternoon (not mornings when you awake) after a week, then you should see the doctor for a touch up.
Sleeping on Juvederm
The answer to your question is simple, sleep on the overfilled side. It is probably better to sleep on your back the first night or two, but we have not seen or heard of any problems from sleeping on the face after Juvederm injections. Hopefully you have a soft pillow, pleasant dreams. Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.